Over-the-Counter Medications with Potentially Severe Side Effects
July 25th, 2017|
Many people associate severe side effects with prescription medications. But it’s important to know that some over-the-counter medications also have the potential to cause people who take them to suffer debilitating and even life-threatening complications.
While these side effects are rare, many of them can happen to anyone at any time after taking the medications—even if they’ve taken hundreds of doses in the past with no side effects. Some of the over-the-counter medications that are linked to severe side effects include:
- Sodium phosphate laxatives
The U.S. Food and Drug Administration issued a warning about sodium phosphate laxatives in Jan. 2014. The laxatives, which can cause dehydration and low electrolyte levels, are linked to 13 deaths in people who overdosed or had coexisting health conditions.
- Nasal decongestants and acetaminophen
People suffering from colds and flus may combine pain relievers and nasal decongestants. However, decongestants containing phenylephrine should never be combined with medications containing acetaminophen, as they can interact and cause dizziness and elevated blood pressure.
Drug injuries can be life-changing—and even life-threatening. If you or someone you love was hurt by a medication, our drug injury attorneys want to speak with you. We’re ready to investigate the injury and begin building a claim that can give you the best possible chances of getting results. Get in touch with us today for a free case review.